Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ritalin's effect changed. Why o why?? spoc

Posted by chemist on April 22, 2004, at 22:06:49

In reply to Re: Ritalin's effect changed. Why o why?? chemist, posted by spoc on April 22, 2004, at 6:20:52

> Hi chemist, you seem to know a lot about Ritalin so hope you don't mind me asking about the following disappointment you may have insights on. (KathrynLex, I actually agree you should look forward to it though; something changed for me but I think it was somehow *just* me..).
>
> Adult ADD was hypothesized for the first time ever for me in January, and I was put on 5 mgs which was amazing and like seeing clearly for the first time in years; able to make the small decisions in a day to stay functional that others make unconsciously. Could handle situations I had come to avoid because I would get overwhelmed by "factors," such as clothes shopping and going through piles of old boxes and junk around the home. Like another poster said, I was markedly calmed, no energizing effect per say. When my dose was raised to 10 mg I almost felt sedated as well. Was losing my tendency to feel I needed to fill pauses and dead air with uncomfortable rambling and attempts to entertain, all of which was like such a blessing.
>
> I felt sure enough that I had finally stumbled on the right thing I needed to finally finally help get my life on track, that I told family and close friends what was up with the sudden improvement and everyone was so happy and so sure I would now sail as happily as possible off into the sunset of my previous problems.....Then.
>
> After about six weeks or so the feeling drastically went another way. It's hard to even describe; I was just kind of staring and unhappy. Not speedy by any means (until pdoc said raise dose even more, that wasn't the answer). Just...awake but hopeless, tending towards anger, very strange. Started feeling more depressed than in a long time and was no longer getting the decision clarity or other benefits.
>
> Pdoc assumed I sabotaged things but believe you me, I *SO* wanted this one in particular to be the one (to me, s/e profile is much lesser than most psy meds); and believed 110% it was showing itself to be. So the change came out of the blue. Why why why, any ideas? I know that as stated here, if someone takes Ritalin and didn't need it, they may be speedy or simply enjoy an energizing effect for a couple weeks, then it poops it. But that is never how it went, I felt the classic calming/sedation and clearer thinking.
>
> I don't know if it's related but last year I apparently had a bad reaction to phentermine, which I guess is a nasty, junky 'diet' amphetamine. (I am only assuming that was the problem because taking it was the only change I'd made in any arena of my life, and I'd never had the symptoms that occurred around then before this.) It was so bad after a couple months of it that I still feel I did some kind of neuro damage. Was actually combining it with low dose trazodone, on "advice" of a diet doctor's website (yes, was stoopid of me and unneeded). Do you think that could be related?
>
> As soon as I pick one, I plan to go to an endocrinologist, or preferrably a neuroendocrin. Want to just do the big medical-cause-investigation once and for all (RE above as well as for my depression itself). In the meantime, someone suggested that based on my experience w/ Ritalin, dexedrine may be better for me; does that make sense to you? I do not have a doc right now, but would love to hope that this type of med still might work for me...
>
> Sorry for the ramble, just soooo unhappy that the effect went so bad for me, I had been soooo encouraged.... Thanks for any comments and KathrynLex, again, I sincerely mean it when I say this seems to be unique to me. Few have any idea what I'm talking about...

hello, chemist here, and i apologize for not responding sooner. phentermaine is kind of lousy - as you note - although i doubt there was any permanent neurological damage. as for trazodone, don't beat yourself up about it: it's a sedating tricyclic antidepressant, i've taken it and abandoned it due to the very sedating properties. again, i don't think you've caused your brain any harm. in re: ritalin falling off after a while, i am befuddled. i take dexedrine 30 mg qd and find it just right for me. a somewhat less potent alternative is adderall. dexedrine and adderall are both *true* amphetamine (dexedrine is more potent, the ``right-handed'' enantiomer; adderall is a 50/50 mix of the less potent ``left-handed'' enantiomer and the aforementioned right-handed one). i think your plan to get the full work-up is excellent. i think you might find that dexedrine or adderall is the answer, or you might find that you need an additional med. sorry i cannot be of any further help, but please keep me informed of your progress....i wish you the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:338109
URL: http://www.dr-bob.org/babble/20040417/msgs/338999.html